Thunderstorm Wind, Prairie
- When
- April 24, 3:49 PM CST
- Where
- Prairie County, Des Arc
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.967, -91.500
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 24, 2:46 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 346 PM CDT SAT APR 24 2004 .SHORT TERM... SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA TODAY. LEADING EDGE OF STORMS IS FROM SHARP COUNTY TO DREW COUNTY AND SLOWLY MOVING EAST. CELL MOVEMENT IS NORTHEAST. COLD FRONT IS STILL ACROSS CENTRAL OKLAHOMA. RAIN WILL DISSIPATE ACROSS THE WEST LATE THIS AFTERNOON...BEFORE SHOWERS AND THUNDERSTORMS WITH THE COLD FRONT MOVE INTO THE AREA AGAIN FOR THIS EVENING AND TONIGHT. WILL CONTINUE THE FLASH FLOOD WATCH FOR THE SAME AREA IN NORTH AND ACROSS PARTS FO CENTRAL ARKANSAS. COLD FRONT SHOULD ENTER NORTHWEST CORNER OF STATE AROUND 05Z AND BE NEAR KLZK AT 12Z. WILL CONTINUE THE CHANCES OF THUNDERSTORMS SOUTHEAST THROUGH SUNDAY AFTERNOON. HIGH PRESSURE MOVES IN SUNDAY NIGHT. A DRY PERIOD IS EXPECTED FOR MUCH OF NEXT WEEK. && .LONG TERM... NO MAJOR CHANGES MADE TO THE EXTENDED. SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS EXPECTED LATE IN THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 64 73 52 74 / 90 50 10 10 HARRISON AR 54 67 46 67 / 60 10 10 10 HOT SPRINGS AR 64 73 52 74 / 80 50 10 10 PINE BLUFF AR 64 74 52 75 / 90 60 10 10 MOUNTAIN HOME AR 54 67 46 67 / 70 30 10 10 MONTICELLO AR 64 78 53 75 / 100 80 10 10 SEARCY AR 60 72 51 71 / 90 60 10 10 MOUNT IDA AR 60 73 52 72 / 70 40 10 10 RUSSELLVILLE AR 58 71 51 72 / 70 40 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 600 AM CDT SUNDAY FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025... ARZ030>034...ARZ037>039. && 51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1245 PM CDT SAT APR 24 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1245 PM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS ARKANSAS TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA TODAY AND TONIGHT. SOME THUNDERSTORMS WILL CONTAIN HEAVY RAINFALL. HEAVY RAINS ON SATURATED GROUND IN NORTHERN AND PARTS OF CENTRAL ARKANSAS COULD CAUSE FLASH FLOODING. HEAVY RAINS IN THE REST OF THE AREA COULD CAUSE SOME FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...ESPECIALLY TONIGHT. THE MAIN SEVERE WEATHER WILL BE DAMAGING WINDS AND LARGE HAIL BUT TORNADOES ARE POSSIBLE. ISOLATED SEVERE STORMS ARE POSSIBLE ANY TIME TODAY AND TONIGHT...BUT THE BEST CHANCE OF SEVERE WEATHER WILL BE DURING THE LATE AFTERNOON AND EVENING. TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY DURING THE LATE EVENING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY IN NORTHERN AND PARTS OF CENTRAL ARKANSAS AND THE WATCH WILL LIKELY BE EXTENDED INTO TONIGHT IN MUCH OF THE SAME AREA...AND ADDITIONAL AREAS MAY BE INCLUDED. THE HEAVY RAINS WILL ALSO RESULT IN RISING RIVERS AND RIVER FLOODING WILL OCCUR IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL DECREASE SUNDAY. HEAVY RAINS SHOULD MOVE OUT OF THE AREA BUT SOME FLOODING FROM RUNOFF COULD CONTINUE THROUGH SUNDAY. ALSO RIVER FLOODING WILL CONTINUE IN SOME AREAS FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYWHERE IN ARKANSAS AT ANY TIME TODAY AND TONIGHT. 29
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1140 AM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 AM FLASH FLOOD 2 S DANVILLE 35.02N 93.39W
04/24/2004 YELL AR LAW ENFORCEMENT
KINGSTON ROAD FLOODED
&&
220PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
151 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0718 AM FLASH FLOOD 1 SW BULL SHOALS 36.37N 92.60W
04/24/2004 MARION AR LAW ENFORCEMENT
DAMAGE TO A DOCK ON BULL SHOALS LAKE NEAR WILD CAT SHOALS
1050 AM FLASH FLOOD 2 N MARSHALL 35.94N 92.64W
04/24/2004 SEARCY AR LAW ENFORCEMENT
ADDITIONAL MUDSLIDES ON HWY 65
1215 PM FLASH FLOOD 3 N CLARKSVILLE 35.50N 93.47W
04/24/2004 JOHNSON AR LAW ENFORCEMENT
ADDITIONAL MUDSLIDES NEAR LUDWIG ALONG HWY 21
1230 PM FLASH FLOOD RUSSELLVILLE 35.27N 93.14W
04/24/2004 POPE AR LAW ENFORCEMENT
JIMMY LILE STREET CLOSED
1230 PM FLASH FLOOD GASSVILLE 36.28N 92.49W
04/24/2004 BAXTER AR LAW ENFORCEMENT
COUNTY ROAD 1 UNDER 2 FEET OF WATER
1250 PM FLASH FLOOD FLIPPIN 36.28N 92.59W
04/24/2004 MARION AR LAW ENFORCEMENT
HWY 178 FLOODED
&&
220The Little Rock radar (KLZK), 71 km away, was scanning. The volume nearest the first event began at 21:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391918.